Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 395, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 24, 2007, 4:35 PM CDT for McLeod County, Minnesota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2007, 4:35 PM CDT (21:35 UTC)
- Expired
- Sep 24, 2007, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County McLeod County, MN
The radar
The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 242135
SVRMPX
MNC085-242200-
/O.NEW.KMPX.SV.W.0395.070924T2135Z-070924T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 PM CDT MON SEP 24 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
* UNTIL 500 PM CDT
* AT 431 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR BROWNTON...OR ABOUT 10 MILES SOUTH OF
HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLENCOE...
LESTER PRAIRIE...
WINSTED...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4497 9425 4497 9403 4481 9404 4469 9429
4479 9447
TIME...MOT...LOC 2135Z 222DEG 38KT 4478 9433
$$1 follow-up statement
000
WWUS53 KMPX 242158
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CDT MON SEP 24 2007
MNC085-242207-
/O.EXP.KMPX.SV.W.0395.000000T0000Z-070924T2200Z/
MCLEOD MN-
457 PM CDT MON SEP 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR MCLEOD COUNTY EXPIRES AT 500
PM CDT...
STORMS HAVE WEAKENED BELOW SEVERE LEVELS OVER NORTHEAST MCLEOD
COUNTY. HENCE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM.
LAT...LON 4497 9425 4497 9403 4481 9404 4469 9429
4479 9447
TIME...MOT...LOC 2157Z 222DEG 38KT 4495 9411
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:58 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 24, 2:58 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 258 PM CDT MON SEP 24 2007 .DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO BLOSSOM OVER THE CWA THIS AFTERNOON ALONG/AHEAD OF THE SURFACE COLD FRONT THAT STRETCHED FROM NEAR KINL TO TO KMML AT 20Z. ADDITIONAL SUPPORT FOR SHRA/TS IS BEING PROVIDED BY SHORTWAVE ENERGY AND ATTENDANT 700MB OMEGA AHEAD OF THE PARENT TROUGH OVER THE INTERMOUNTAIN WEST. PER THE 17Z KMPX RAOB...UNSEASONABLY HIGH PWATS OVER 1.6 INCHES ARE IN PLACE...WITH DECENT MOISTURE TRANSPORT OCCURRING ON THE NOSE OF A 30-35 KNOT LOW LEVEL JET. EXTENSIVE CLOUD COVER HAS LIMITED DESTABILIZATION THIS AFTERNOON...BUT OBSERVED SFC-6KM SHEAR OF ABOUT 50 KNOTS WILL SUSTAIN A DAMAGING WIND THREAT WITH AFTERNOON/EVENING THUNDERSTORMS. DOWNDRAFT CAPE VALUES OF ABOUT ARE ALSO APPROACHING 1000 J/KG AHEAD OF THE FRONT...PER THE 19Z RUC. THE ENTRANCE REGION OF THE UPPER JET WILL SUPPORT WIDESPREAD SHRA/TS ACTIVITY TONIGHT...WITH LINGERING WIDELY SCATTERED SHOWERS POSSIBLE ACROSS WEST CENTRAL WISCONSIN THROUGH EARLY TUESDAY IN THE WAKE OF THE FRONT. OVERCAST CLOUDS AND DEWPOINT IN THE 50S OVERNIGHT SHOULD KEEP TEMPERATURES ELEVATED...SO HAVE LEANED TOWARD THE WARMER MAV/FWC NUMBERS. LITTLE TO NO DIURNAL WARMING IS EXPECTED ON TUESDAY...UNDER THE INFLUENCE OF LOW CLOUDS AND COLD AIR ADVECTION. THE NEXT NORTHERN STREAM SHORTWAVE PLOWS ACROSS THE NORTH CENTRAL CONUS ON WEDNESDAY INTO THURSDAY...WHICH BOTH GFS AND ECMWF MODELS HAVE A SEEMINGLY DECENT HANDLE ON. HAVE THEREFORE INCLUDED 20-30 POPS BETWEEN 18Z WEDNESDAY AND 12Z THURSDAY. A STRONGER TROUGH BEGINS TO AMPLIFY OVER THE PACIFIC NORTHWEST FROM FRIDAY INTO THE WEEKEND...WITH FAIR MEDIUM RANGE MODEL AGREEMENT ON A LATE SATURDAY INTO SUNDAY FRONTAL PASSAGE. HAVE INCLUDED 30-40 POPS ON SATURDAY AND SUNDAY...WITH THE MOST WIDESPREAD ACTIVITY CURRENTLY APPEARING TO BE WITH FRONTAL/TROUGH PASSAGE ON SATURDAY NIGHT. && .AVIATION... /18Z TAF ISSUANCE/ VERY MOIST CONDITIONS ACROSS THE TAF SITES ATTM. COLD FRONT CURRENTLY ALONG THE SD/MN BORDER WITH SHOWERS AND THUNDERSTORMS INCREASING RAPIDLY OVER FAR WESTERN MN. ANOTHER AREA OF SHOWERS AND ISOLATED THUNDERSTORMS FROM ALBERT LEA TO NEW RICHMOND. THESE ARE ASSOCIATED WITH SHEARING VORT/TROPICAL MOISTURE THAT BEGAN BACK ALONG THE TX/LA BORDER DURING THE WEEKEND. NEEDLESS TO SAY...A WET AFTERNOON/EVENING IN STORE. MVFR CEILINGS WILL DETERIORATE AS THE SHOWERS MOVE IN. KEPT CEILINGS IN THE 1000-1500 FOOT RANGE TUESDAY MORNING IN THE WAKE OF THE FRONT ALONG WITH INCREASING NW WINDS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/RAH
Hazardous weather outlook, Sep 24, 9:24 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 924 AM CDT MON SEP 24 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 251430- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 924 AM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA ALONG WITH MUCH OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER RISK IS LIKELY TO BE LOCALLY DAMAGING WINDS FROM A FEW OF THE STORMS. THE SEVERE WEATHER RISK AREA IS MAINLY ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS THROUGH THE NORTHERN SUBURBS OF THE TWIN CITIES TO BARRON AND STANLEY IN WEST CENTRAL WISCONSIN. A FEW COMMUNITIES INCLUDED IN THE SEVERE WEATHER RISK AREA INCLUDE ST. JAMES... GLENCOE...THE TWIN CITIES...ALBERT LEA...RED WING...NEW RICHMOND... MENOMONIE AND EAU CLARIE. IN ADDITION TO THE SEVERE WEATHER THREAT...AS SHOWERS AND THUNDERSTORMS MOVE ACROSS MINNESOTA AND WESTERN WISCONSIN FROM THIS AFTERNOON THROUGH TONIGHT...THERE IS LIKELY TO BE A PERIOD OF SEVERAL HOURS WHERE THE HOURLY RAINFALL RATE WILL BECOME EXCESSIVE. WHERE THERE IS ANY URBANIZATION...THERE WILL LIKELY BE A STREET FLOODING PROBLEM AS STORM SEWERS WILL NOT BE ABLE TO KEEP UP WITH THE RAPID RUNOFF. HEAVY RAINFALL RATES WILL LIKELY BECOME A PROBLEM FOR ST. CLOUD...WILLMAR...LITCHFIELD...HUTCHINSON...REDWOOD FALLS AND NEW ULM SOMETIME BETWEEN 11 AM AND 4 PM CDT. BETWEEN 4 PM AND 10 PM...THE HEAVY RAINFALL RATE PROBLEM WILL LIKELY OCCUR FROM CAMBRIDGE ACROSS THE TWIN CITIES METRO AREA ON SOUTH INTO ALBERT LEA AND OWATONNA. WESTERN WISCONSIN...INCLUDING RICE LAKE...LADYSMITH AND EAU CLAIRE WILL BE PLAGUED BY THESE PROBLEMS FROM LATE THIS EVENING INTO EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 4:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 47 min |
| Sep 24, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 42 min |
| Sep 24, 5:22 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 38 min |
| Sep 24, 5:33 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.